MAUDE Adverse Event Report: I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 784001
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and strips involved in incident were not returned for investigation.Retain strips of specified lot were tested with qs meter and passed testing with no failures detected.If customer returns any complaint products, products will be tested and a follow-up mdr will be filed.
 
Event or Problem Description
Customer called because he's had the meter for two months and the meter reads 40-50 points off, reading too high.He uses it several times a day.He said that he would read high with the classic, then take insulin, but his sugar would drop, and it would be low.Customer stated he would have symptoms of low blood sugar, such as dizziness and lack of coordination.He said for example, but these aren't the actual numbers, that his reading would be 110 with the classic, but then his actual blood glucose would be 60 when testing with another meter.Customer stores meter and strips in utility drawer in the kitchen.Customer doesn't have trouble getting sample of blood.Customer changes lancets every time he tests.Type 1 diabetic.Customer washes hands with soap and water and allows hands to dry thoroughly.Customer changes lancets most of the time unless he's in a hurry.Customer has not contacted the paramedics, nor did he go to the er.He adjusted his glucose with sugary drinks and food.Walked customer through the memory and had readings of 56 on (b)(6) 2022 at 6:21 pm; 65 on (b)(6) 2022 at 5:52 pm; 72 on (b)(6) 2022 at 5:41 pm; 301 on (b)(6) 2022 at 2:48 am; 46 on (b)(6) 2022 at 6:57 pm.Typical readings range about 150.Customer is not receiving any oxygen therapy.Customer uses fingertip as a testing site.Replaced meter, 25ct strips and sent rl.
 
Additional Manufacturer Narrative
On 4/7/2023, meter involved in incident was returned for investigation.On 4/12/2023, retain strips of specified lot were tested with returned meter.Meter and strips passed testing with no failures detected.Meter will be returned to the manufacturer for further investigation.

Brand Name
RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
Manufacturer Contact
tom speikers
5182 w 76th street
minneapolis, MN 55439
9526463168
MDR Report Key15506024
Report Number1832816-2022-00021
Device Sequence Number12701426
Product Code NBW
UDI-Device Identifier00681131285742
UDI-Public(01)00681131280624,(01)00681131285742
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/02/2024
Device Model Number784001
Device Catalogue Number784001
Device Lot NumberUM03BBT3B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexMale
Patient Weight73 KG